MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Codes Retraction Problem (1536); Material Rupture (1546); Torn Material (3024)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis: the sample has been retained by the user facility.Lutonix has made several requests for the product to be returned, but the user facility will not release the sample at this time; therefore, an evaluation is unable to be performed.A lot history review revealed this is the only complaint associated with this lot.A device history record (dhr) was reviewed for this device.A review of the manufacturing record show the lot was manufactured to specification.Conclusion: although requested, the actual sample was not released from the user facility.There was nothing found to indicate there was a manufacturing related cause for this event.A definitive root cause could not be determined based on the information provided.It is unknown if the patient and/or procedural issues contributed to the reported event.If additional information is received or the sample is returned to the manufacturer, a supplement report will be submitted with all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly ruptured at 12 atmospheres (atms) while treating a non calcified right common femoral artery (cfa).The health care professional (hcp) used a 5 french cook ansel introducer sheath over an 035 willie guidewire to gain patient access.Allegedly, the hcp did not predilate the target lesion, but was able to advance the lutonix dcb to the target lesion without issues.Reportedly, the hcp inflated the lutonix dcb to 12 atms and the balloon ruptured during the treatment.Upon retraction of the lutonix dcb, the distal tip of the balloon became detached inside the patient's vasculature.It was further reported multiple attempts by the health care provider were made to retrieve the catheter tip using a snare device.The hcp was unsuccessful.The health care provider decided to leave the detached catheter tip in situ, as there was no potential health hazard to the patient.The procedure was concluded, and although requested, it is unknown if further treatment was performed.The lutonix dcb was requested to be returned for evaluation, but the user facility will not release the sample to the manufacturer for inspection.No further adverse patient effects were reported.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key7033354
Report Number3006513822-2017-00289
Device Sequence Number16619717
Product Code ONU
UDI-Device Identifier00801741123283
UDI-Public(01)00801741123283
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Model Number9004
Device Catalogue NumberLX3513061005F
Device Lot NumberGFAR3890
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age80 YR